MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Codes Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Stenosis (2263); Claudication (2550)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft.Approximately four (4) months post initial procedure the patient presented with claudication.Computed tomography identified aortic stenosis and narrowing of the limbs.Re-intervention was performed with kissing balloon and implant of a non-endologix (gore) vbx balloon expandable endoprosthesis stent in the left common iliac.The patient is doing well post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aortic and limb stenosis events are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the concomitant product use of a non-endologix stent in the right external iliac artery.The most likely causation for the aortic and limb stenosis is the pre-existing aorto-iliac occlusive disease and the concomitant product use of a non-endologix stent in the right external iliac artery.The final patient status was reported to be doing well post secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.G4: date of received by manufacturer has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft.Approximately four (4) months post initial procedure the patient presented with claudication.Computed tomography identified aortic stenosis and narrowing of the limbs.Re-intervention was performed with kissing balloon and implant of a non-endologix (gore) vbx balloon expandable endoprosthesis stent in the left common iliac.The patient is doing well post procedure.Additional information: clinical review identified pre-existing aorto-iliac occlusive disease and concomitant product use of a non-endologix stent in the right external iliac artery.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10786868
Report Number2031527-2020-00321
Device Sequence Number2960508
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)221216
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberBEA22-40/I13-40
Device Lot Number2317266007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR